Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Dec 13, 2015, 10:54 AM CST for Clayton County, Iowa. It took effect at Dec 14, 2015, 1:23 AM CST. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2015, 10:54 AM CST (16:54 UTC)
- In effect from
- Dec 14, 2015, 1:23 AM CST
- Expired
- Dec 16, 2015, 9:45 AM CST
- In force
- 56 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Elkader (EKDI4). The gauge peaked at 12.80 ft at Dec 14, 2015, 4:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
208 WGUS43 KARX 131654 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CST SUN DEC 13 2015 ...Flood Warning In Effect For The Turkey River At Elkader... Recent heavy rainfall in addition to expected additional rainfall is expected to bring significcant rises on the Turkey river. As a result...flooding is anticipated at Elkader. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-140454- /O.NEW.KARX.FL.W.0016.151214T0723Z-151216T1545Z/ /EKDI4.1.ER.151214T0723Z.151215T0000Z.151215T2145Z.NO/ 1054 AM CST SUN DEC 13 2015 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River At Elkader. * from late tonight to Wednesday morning. * At 9:45 AM Sunday the stage was 6.6 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday morning and continue to rise to near 14.5 feet by Monday evening. The river will fall below flood stage by Tuesday. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$
4 follow-up statements
580 WGUS83 KARX 141139 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 539 AM CST MON DEC 14 2015 .Rainfall of 2 to 4 inches over the Turkey River basin has caused the river to rise. Minor flooding is expected. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-150239- /O.EXT.KARX.FL.W.0016.000000T0000Z-151216T1930Z/ /EKDI4.1.ER.151214T1136Z.151215T0000Z.151216T0130Z.NO/ 539 AM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Elkader. * until Wednesday afternoon...Or until the warning is cancelled. * At 4:45 AM Monday the stage was 11.1 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.4 feet by this evening. The river will fall below flood stage by Tuesday evening. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-150239- /O.EXT.KARX.FL.W.0017.151214T1138Z-151216T2043Z/ /GRBI4.1.ER.151214T1056Z.151215T0600Z.151216T0243Z.NO/ 539 AM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Garber. * until Wednesday afternoon...Or until the warning is cancelled. * At 5:15 AM Monday the stage was 17.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet by Tuesday morning. The river will fall below flood stage Tuesday evening. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ db
707 WGUS83 KARX 141746 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1146 AM CST MON DEC 14 2015 .Recent heavy rain has resulted in rises on area rivers and river levels will rise above flood stage along the Turkey river. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-150846- /O.EXT.KARX.FL.W.0016.000000T0000Z-151217T0138Z/ /EKDI4.1.ER.151214T1437Z.151215T0600Z.151216T0738Z.NO/ 1146 AM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Elkader. * until Wednesday evening...Or until the warning is cancelled. * At 10:45 AM Monday the stage was 12.3 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.5 feet Tuesday morning. The river will fall below flood stage Wednesday morning. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-150846- /O.EXT.KARX.FL.W.0017.000000T0000Z-151217T0000Z/ /GRBI4.2.ER.151214T1056Z.151215T0600Z.151216T0600Z.NO/ 1146 AM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Garber. * until Wednesday evening...Or until the warning is cancelled. * At 11:15 AM Monday the stage was 19.2 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will rise between 20 and 21 feet Tuesday morning. The river will fall below flood stage Wednesday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
849 WGUS83 KARX 150215 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 815 PM CST MON DEC 14 2015 .The Flood Warning continues for The Turkey River At Elkader and Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-151715- /O.EXT.KARX.FL.W.0016.000000T0000Z-151216T2125Z/ /EKDI4.1.ER.151214T1437Z.151215T1200Z.151216T0325Z.NO/ 815 PM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Elkader. * until Wednesday afternoon...Or until the warning is cancelled. * At 7:45 PM Monday the stage was 12.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.1 feet by Tuesday morning. The river will fall below flood stage Tuesday evening. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-151715- /O.EXT.KARX.FL.W.0017.000000T0000Z-151217T0103Z/ /GRBI4.2.ER.151214T1056Z.151215T1200Z.151216T0703Z.NO/ 815 PM CST MON DEC 14 2015 The Flood Warning continues for The Turkey River At Garber. * until Wednesday evening...Or until the warning is cancelled. * At 7:15 PM Monday the stage was 19.8 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 21.0 feet by Tuesday morning. The river will fall below flood stage Wednesday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
550 WGUS83 KARX 150843 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CST TUE DEC 15 2015 .The Flood Warning for the Turkey River at Elkader is cancelled. The river fell below Minor Flood Stage early this morning and will continue to fall the rest of the week. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC043-150913- /O.CAN.KARX.FL.W.0016.000000T0000Z-151216T2125Z/ /EKDI4.1.ER.151214T1437Z.151214T2245Z.151215T0707Z.NO/ 243 AM CST TUE DEC 15 2015 The Flood Warning is cancelled for The Turkey River At Elkader. * At 1:45 AM Tuesday the stage was 11.9 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 1:07 AM Tuesday. * Forecast...The river will continue to fall to 8.6 feet by Wednesday morning. * Impact...At 12.0 feet...Minor flooding occurs in areas near the river. $$ Rogers
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Dec 13, 10:34 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 13, 10:34 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1034 AM CST SUN DEC 13 2015 .UPDATE... ISSUED AT 1034 AM CST SUN DEC 13 2015 SOME VERY HEAVY RAINFALL OVERNIGHT INTO THIS MORNING AHEAD OF A STRENGTHENING STORM SYSTEM OVER THE SOUTHERN PLAINS. AS MUCH AS 3.82 INCHES WAS REPORTED NEAR VIROQUA IN SOUTHWEST WISCONSIN WITH A SWATH OF 1-2.5 INCHES SURROUNDING THIS FROM NORTHEAST IA INTO SOUTHWEST/CENTRAL WI. CURRENT RADAR SHOWING LIGHT RAIN FALLING ACROSS MUCH OF NORTHEAST IA INTO SOUTHWEST/CENTRAL WI WITH ANOTHER SLUG OF MODERATE RAINFALL PUSHING ACROSS THE CENTRAL PLAINS...HEADING TOWARD OUR AREA. LOOKS LIKE THIS WILL ARRIVE THIS AFTERNOON. EXPANDED THE FLOOD WATCH SLIGHTLY TO INCLUDE LA CROSSE/HOUSTON/WINNISHIEK COUNTIES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 407 AM CST SUN DEC 13 2015 CHALLENGES INCLUDE RAIN AMOUNTS/COVERAGE AND POTENTIAL FLOODING TODAY AND TONIGHT. 13.00Z GLOBAL MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION FOR THE REMAINDER OF THIS STORM SYSTEM. EARLY THIS MORNING...QUITE A BIT OF THUNDER OCCURRING ACROSS NORTHEAST IA INTO SOUTHWEST WI DESPITE MINIMAL ELEVATED CAPE (100 TO 200 J/KG OF MUCAPE PER SPC MESOANALYSIS PAGE). THIS HAS RESULTED IN A QUICK 1 TO 2 PLUS INCHES IN A RELATIVELY NARROW BAND FROM NORTH OF OELWEIN TO VIROQUA. WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE DAY AND INTO TONIGHT AS A WARM FRONT CURRENTLY LOCATED NEAR THE WI/IL BORDER LIFTS NORTH AND WEST...STALLING OUT ACROSS THE FORECAST AREA LATER TODAY. THERE COULD BE A BIT OF A BREAK IN PRECIP LATE THIS MORNING INTO THE EARLY AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA...BUT OTHERWISE EXPECT PERIODS OF RAIN. A MORE CONTINUOUS AREA OF MODERATE TO HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON AND EVENING AS THE PRIMARY 500 HPA CLOSED LOW LIFTS NORTHEASTWARD. MINIMAL ELEVATED CAPE ESSENTIALLY DISAPPEARS LATER TODAY...BUT DEEP FORCING/LIFT WITHIN THE ICE PRODUCTION LAYER COULD STILL RESULT IN SOME ISOLATED THUNDERSTORMS AND HIGHER RAINFALL RATES. THEREFORE...EXTENDED ISOLATED THUNDER MENTION THROUGH THE DAY AND INTO TONIGHT FOR MUCH OF THE AREA. GIVEN THE RAIN THAT HAS FALLEN ALREADY THIS MORNING...THE HIGHLY ANOMALOUS PWATS MOVING INTO THE FORECAST AREA LATER TODAY AND TONIGHT (AROUND 1.25 INCHES WHICH IS 5 TO 6 STANDARD DEVIATIONS ABOVE CLIMATOLOGY)...AND THE POTENTIAL FOR ADDITIONAL STORMS...WILL ISSUE A FLOOD WATCH FOR THE SOUTHEAST THIRD OF THE FORECAST AREA THROUGH 21Z MONDAY. THE POTENTIAL EXISTS FOR PONDING OF WATER ON ROADS AND LOW-LYING AREAS AS WELL AS MINOR FLOODING ON AREA STREAMS AND RIVERS. SEE HYDROLOGY SECTION FOR MORE INFORMATION. TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON HOW FAR NORTH AND WEST THE WARM FRONT PROGRESSES. LATEST GUIDANCE KEEPS IT A BIT FURTHER EAST...SO THINK RECORD HIGHS MAY NOW BE OUT OF REACH...AT LEAST FROM CHARLES CITY TO LA CROSSE TO WISCONSIN RAPIDS AND POINTS TO THE NORTHWEST. EXPECT A STRONG GRADIENT FROM NORTHWEST (MID TO UPPER 40S) TO SOUTHEAST (MID 50S TO NEAR 60 DEGREES). .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 407 AM CST SUN DEC 13 2015 SURFACE LOW RAPIDLY LIFTS FROM CENTRAL IA INTO THE NORTHERN GREAT LAKES ON MONDAY AS THE MAIN DEFORMATION AXIS SWINGS ACROSS THE REGION. WIDESPREAD RAIN EARLY IN THE DAY WILL GRADUALLY PUSH NORTHEAST OF THE FORECAST AREA WITH A RETURN TO MOSTLY DRY CONDITIONS BY MONDAY EVENING. PRECIP TYPE WILL REMAIN AS RAIN GIVEN WARM LOW-LEVEL THERMAL PROFILE. WEST-NORTHWEST WINDS WILL INCREASE BEHIND THE DEPARTING LOW WITH OCCASIONAL GUSTS TO AROUND 20 MPH ACROSS NORTHEAST IA AND SOUTHEAST MN. HIGHS MONDAY WILL RANGE FROM THE MID 40S TO MID 50S. TUESDAY WILL BE DRY WITH THE NEXT BEST CHANCE FOR PRECIP TUESDAY NIGHT THROUGH WEDNESDAY AS ANOTHER STRONG 500 HPA CLOSED LOW MOVES ACROSS THE UPPER MIDWEST. STILL APPEARS AS IF MOST PRECIP WILL FALL NORTH AND WEST OF THE FORECAST AREA...BUT WITH COLDER AIR MASS IN PLACE...A WINTRY MIX IS POSSIBLE AT NIGHT. LITTLE TO NO PRECIP EXPECTED WEDNESDAY NIGHT THROUGH THE REST OF NEXT WEEK. BIGGER STORY WILL BE A RETURN TO MORE NORMAL MID- DECEMBER TEMPERATURES. MUCH COLDER AIR MASS MOVES INTO THE REGION BEHIND WEDNESDAY/S WAVE...RESULTING IN HIGH TEMPERATURES FALLING INTO THE 20S TO LOWER 30S THURSDAY THROUGH SATURDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 521 AM CST SUN DEC 13 2015 AN EXTENDED PERIOD OF MOSTLY LIFR/IFR CIGS AND IFR/MVFR VSBYS IN LOW CLOUDS...BR/FG AND RAIN EXPECTED TODAY THRU MONDAY. A STRONG AND RATHER SLOW MOVING LOW WILL LIFT OUT OF THE SOUTHERN PLAINS TODAY AND ACROSS THE UPPER MIDWEST TONIGHT AND MONDAY. THE FIRST...MORE WIDESPREAD ROUND OF RAIN WAS LIFTING NORTH OF THE TAF SITES AS OF 13.11Z. APPEARS RAIN THRU MUCH OF THIS MORNING AND EARLY THIS AFTERNOON WILL BE MORE SCT...HOWEVER THE LOW CIGS AND SOME BR ARE EXPECTED TO PERSIST THRU THE DAY. ANOTHER ROUND OF WIDESPREAD MDT TO HEAVY RAIN IS THEN EXPECTED TO LIFT ACROSS THE AREA FROM LATE THIS AFTERNOON THRU MUCH OF TONIGHT AS THE LOW APPROACHES. THE LIFR/IFR CIGS TO CONTINUE...WITH MOSTLY IFR VSBYS IN RA/BR EXPECTED TONIGHT. AS THE LOW APPROACHES...NORTHEAST WINDS LOOK TO INCREASE AS WELL LATER TONIGHT...TO 10-20KTS...GUSTING 25-30KTS AT LOCATIONS LIKE KRST BY MON MORNING. && .HYDROLOGY... ISSUED AT 407 AM CST SUN DEC 13 2015 AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL OVER THE NEXT COUPLE DAYS WILL RESULT IN RISES ON AREA RIVERS AND STREAMS. MINOR FLOODING IS POSSIBLE NEXT WEEK ALONG PORTIONS OF THE BLACK... YELLOW...AND WISCONSIN RIVERS. MONITOR THE LATEST RIVER FORECASTS AND STATEMENTS CLOSELY. THE PERIOD OF HEAVIEST RAINFALL LOOKS TO OCCUR THIS AFTERNOON INTO TONIGHT. DURING THIS TIMEFRAME SOME PONDING OF WATER IS POSSIBLE IN LOW SPOTS AND POOR DRAINAGE AREAS. A FLOOD WATCH HAS BEEN ISSUED THROUGH 21Z MONDAY FOR THE SOUTHEAST THIRD OF THE FORECAST AREA GIVEN WHAT HAS ALREADY FALLEN THIS MORNING AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND ISOLATED THUNDERSTORMS LATER TODAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ041>044-053>055-061. MN...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MNZ096. IA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR IAZ010-011-029-030. && UPDATE...DAS SHORT TERM...ROGERS LONG TERM...ROGERS AVIATION.....RIECK HYDROLOGY...ROGERS
Hazardous weather outlook, Dec 13, 10:45 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1045 AM CST SUN DEC 13 2015 IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141200- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1045 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTHEAST MINNESOTA AND PORTIONS OF NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN AND ISOLATED THUNDERSTORMS WITH LIGHTNING WILL MOVE ACROSS THE REGION THROUGH TONIGHT...PRODUCING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS IS POSSIBLE. SOME MINOR FLOODING IS ALSO POSSIBLE ON AREA RIVERS AND STREAMS. IN ADDITION...DUE TO THE WET GROUND...A FEW ROCKSLIDES IN STEEPER TERRAIN COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES THROUGH MONDAY MID AFTERNOON. WIDESPREAD RAIN MONDAY MORNING WILL GRADUALLY MOVE OUT OF THE REGION THROUGH THE DAY. AN ADDITIONAL QUARTER TO A HALF INCH OF RAINFALL IS POSSIBLE. THE THREAT OF PONDING WATER ON ROADS AND IN LOW LAYING AREAS WILL CONTINUE THROUGH MONDAY. THE THREAT FOR MINOR RIVER FLOODING WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK AS RUNOFF MOVES THROUGH THE RIVER SYSTEM. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF RAINFALL AND POSSIBLE FLOODING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 141200- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 1045 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAIN AND ISOLATED THUNDERSTORMS WITH LIGHTNING WILL MOVE ACROSS THE REGION THROUGH TONIGHT...PRODUCING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. SOME MINOR FLOODING IS ALSO POSSIBLE ON AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD RAIN MONDAY MORNING WILL GRADUALLY MOVE OUT OF THE REGION THROUGH THE DAY. AN ADDITIONAL QUARTER TO A HALF INCH OF RAINFALL IS POSSIBLE. THE THREAT FOR MINOR RIVER FLOODING WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK AS RUNOFF MOVES THROUGH THE RIVER SYSTEM. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AND POSSIBLE FLOODING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/ROGERS
In the hours before
Special weather statement, Dec 13, 9:21 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 921 AM CST SUN DEC 13 2015 IAZ008-009-MNZ086-087-094-095-131730- MITCHELL-HOWARD-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 921 AM CST SUN DEC 13 2015 ...AREAS OF DENSE FOG THIS MORNING... IF TRAVELING THIS MORNING BE PREPARED FOR SOME DENSE FOG THROUGH 11 AM. VISIBILITIES WILL BE REDUCED BELOW A 1/4 MILE AT TIMES...MAKING TRAVEL DIFFICULT. LOOK FOR SOME IMPROVEMENT BETWEEN 11 AM AND NOON. DAS
Local storm report, Dec 13, 10:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CST SUN DEC 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ESE VIROQUA 43.55N 90.87W
12/13/2015 M3.82 INCH VERNON WI COCORAHS
COCORAHS STATION VIROQUA 0.8 ESE /WI-VR-2/
0700 AM HEAVY RAIN 1 E VIROQUA 43.56N 90.88W
12/13/2015 M3.61 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION VIROQUA /VQAW3/
1003 AM HEAVY RAIN WAUKON 43.27N 91.48W
12/13/2015 M3.50 INCH ALLAMAKEE IA PUBLIC
0940 AM HEAVY RAIN 3 E VIROQUA 43.55N 90.82W
12/13/2015 M3.27 INCH VERNON WI MESONET
MESONET STATION YTTRI DAM /YTDW3/
0845 AM HEAVY RAIN 1 E ELDORADO 43.05N 91.81W
12/13/2015 M2.98 INCH FAYETTE IA MESONET
MESONET STATION ELDORADO /EDRI4/
0454 AM HEAVY RAIN 3 E VIROQUA 43.55N 90.82W
12/13/2015 M2.83 INCH VERNON WI MESONET
MESONET STATION YTTRI DAM /YTDW3/
0445 AM HEAVY RAIN 1 E ELDORADO 43.05N 91.81W
12/13/2015 M2.79 INCH FAYETTE IA MESONET
MESONET STATION ELDORADO /EDRI4/
0941 AM HEAVY RAIN DE SOTO 43.42N 91.19W
12/13/2015 M2.75 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/
0700 AM HEAVY RAIN 6 NNW FRANKVILLE 43.27N 91.68W
12/13/2015 M2.74 INCH WINNESHIEK IA CO-OP OBSERVER
CO-OP OBSERVER STATION DECORAH 6ESE /DRHI4/
0929 AM HEAVY RAIN 4 SSE WESTBY 43.61N 90.82W
12/13/2015 M2.64 INCH VERNON WI MESONET
MESONET STATION SEAS BRANCH DAM /SBDW3/
0855 AM HEAVY RAIN 6 SW VIROQUA 43.49N 90.95W
12/13/2015 M2.56 INCH VERNON WI MESONET
MESONET STATION THOMPSON DAM /TPDW3/
0944 AM HEAVY RAIN 3 S WESTBY 43.61N 90.85W
12/13/2015 M2.52 INCH VERNON WI MESONET
MESONET STATION SEAS BRANCH HAUGEN /SBHW3/
0600 AM HEAVY RAIN 1 S DE SOTO 43.42N 91.19W
12/13/2015 M2.45 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION DE SOTO 1SE /VICW3/
0521 AM HEAVY RAIN DE SOTO 43.42N 91.19W
12/13/2015 M2.36 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/
0939 AM HEAVY RAIN 3 SE WESTBY 43.62N 90.81W
12/13/2015 M2.36 INCH VERNON WI MESONET
MESONET STATION HIDDEN VALLEY DAM /HVDW3/
0454 AM HEAVY RAIN 4 SSE WESTBY 43.61N 90.82W
12/13/2015 M2.28 INCH VERNON WI MESONET
MESONET STATION SEAS BRANCH DAM /SBDW3/
0700 AM HEAVY RAIN 2 ESE MONROE CENTER 44.11N 89.92W
12/13/2015 M2.27 INCH ADAMS WI CO-OP OBSERVER
CO-OP OBSERVER STATION MONROE CENTER 1E
/MROW3/
0958 AM HEAVY RAIN 4 WSW VIROQUA 43.54N 90.96W
12/13/2015 M2.25 INCH VERNON WI MESONET
MESONET STATION SIDIE HOLLOW DAM /SIDW3/
0955 AM HEAVY RAIN KENDALL 43.79N 90.37W
12/13/2015 M2.23 INCH MONROE WI MESONET
MESONET STATION KENDALL /C1930/
0458 AM HEAVY RAIN 3 S WESTBY 43.61N 90.85W
12/13/2015 M2.16 INCH VERNON WI MESONET
MESONET STATION SEAS BRANCH HAUGEN /SBHW3/
0555 AM HEAVY RAIN 2 NNW VIROQUA 43.58N 90.90W
12/13/2015 M2.02 INCH VERNON WI AWOS
AWOS STATION VIROQUA MUNICIPAL AIRPORT /Y51/
0459 AM HEAVY RAIN 3 SE WESTBY 43.62N 90.81W
12/13/2015 M2.00 INCH VERNON WI MESONET
MESONET STATION HIDDEN VALLEY DAM /HVDW3/
0948 AM HEAVY RAIN 1 WNW NECEDAH 44.03N 90.08W
12/13/2015 M1.92 INCH JUNEAU WI MESONET
MESONET STATION NECEDAH /NEHW3/
0505 AM HEAVY RAIN KENDALL 43.79N 90.37W
12/13/2015 M1.91 INCH MONROE WI MESONET
MESONET STATION KENDALL /C1930/
0700 AM HEAVY RAIN LA FARGE 43.57N 90.64W
12/13/2015 M1.84 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION LA FARGE /LAFW3/
0558 AM HEAVY RAIN 2 NNE CAMP DOUGLAS 43.94N 90.25W
12/13/2015 M1.84 INCH JUNEAU WI ASOS
ASOS STATION VOLK FIELD AIRPORT /VOK/
0956 AM HEAVY RAIN 3 SE CASHTON 43.70N 90.74W
12/13/2015 M1.78 INCH VERNON WI MESONET
MESONET STATION KLINKNER DAM /KKDW3/
0443 AM HEAVY RAIN 4 WSW VIROQUA 43.54N 90.96W
12/13/2015 M1.77 INCH VERNON WI MESONET
MESONET STATION SIDIE HOLLOW DAM /SIDW3/
0907 AM HEAVY RAIN 3 WNW WAUKON JCT 43.17N 91.24W
12/13/2015 M1.64 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 SE WATERVILLE /YSPI4/
0900 AM HEAVY RAIN READSTOWN 43.45N 90.76W
12/13/2015 M1.59 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/
0937 AM HEAVY RAIN MAUSTON 43.80N 90.07W
12/13/2015 M1.57 INCH JUNEAU WI MESONET
MESONET STATION MAUSTON /C3882/
0700 AM HEAVY RAIN 3 ENE WESTBY 43.67N 90.81W
12/13/2015 M1.56 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION WESTBY 3ENE /WESW3/
0940 AM HEAVY RAIN 3 WNW DELLWOOD 44.00N 89.99W
12/13/2015 M1.55 INCH JUNEAU WI MESONET
MESONET STATION 3 NW DELLWOOD /D7569/
0938 AM HEAVY RAIN 3 N WESTBY 43.70N 90.85W
12/13/2015 M1.53 INCH VERNON WI MESONET
MESONET STATION DAHLEN DAM /DHDW3/
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:15 PM CST | River Flood Watch | ARX | Floyd | 38 hr |
| Dec 13, 3:08 AM CST | Areal Flood Advisory | ARX | Allamakee, Clayton, Fayette, Winneshiek | 4 hr |
| Dec 13, 4:07 AM CST | Flood Watch | ARX | Allamakee, Clayton, Fayette, Winneshiek | 32 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.